Alert archive / Virginia / Wind Advisories in 2010

Wind Advisory 4, NWS Blacksburg, VA

January 25, 2010Alleghany County, Ashe County, Watauga County, North Carolina; 8 counties in Virginia

NWS Blacksburg, VA issued this wind advisory at Jan 25, 2010, 4:56 PM EST for Alleghany County, Ashe County, Watauga County, North Carolina; 8 counties in Virginia. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2010, 4:56 PM EST (21:56 UTC)
Expired
Jan 26, 2010, 3:29 AM EST
In force
11 hr
Issued by
NWS Blacksburg, VA

Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Carroll County, VA, City of Galax, VA, City of Radford, VA, Grayson County, VA, Pulaski County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA

The radar

The Roanoke radar (KFCX), 84 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2010-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2010-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1297 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
-129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

142 
WWUS71 KRNK 252156
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
456 PM EST MON JAN 25 2010

...GUSTY WINDS THIS EVENING...

.MUCH COLDER AIR MOVING IN BEHIND A PASSING COLD FRONT WILL RESULT
IN STRONG WEST WINDS INTO EARLY TONIGHT ESPECIALLY ACROSS THE
HIGHER ELEVATIONS.

NCZ001-002-018-VAZ007-009-012-013-015-016-260500-
/O.NEW.KRNK.WI.Y.0004.100125T2156Z-100126T0500Z/
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-WYTHE-PULASKI-GRAYSON-
CARROLL-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
TAZEWELL...MARION...WYTHEVILLE...PULASKI...INDEPENDENCE...
WHITETOP...TROUTDALE...VOLNEY...GALAX
456 PM EST MON JAN 25 2010

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 


* WEST WINDS WILL INCREASE BY EARLY THIS EVENING AND CONTINUE
  THROUGH AT LEAST MIDNIGHT.

* WEST WINDS AT 15 TO 30 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED.

* THESE WINDS MAY BE STRONG ENOUGH TO DOWN TREES AND POWER LINES
  DUE TO THE WET SOIL CONDITIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
232 
WWUS71 KRNK 260347
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1047 PM EST MON JAN 25 2010

...STRONG WINDS TO CONTINUE ALONG THE RIDGES OVERNIGHT...

.MUCH COLDER AIR MOVING IN BEHIND A PASSING COLD FRONT WILL
RESULT IN STRONG WEST WINDS INTO THE OVERNIGHT ESPECIALLY ACROSS
THE HIGHER ELEVATIONS.

NCZ001-002-018-VAZ007-009-012-013-015-016-260900-
/O.EXT.KRNK.WI.Y.0004.000000T0000Z-100126T0900Z/
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-WYTHE-PULASKI-GRAYSON-
CARROLL-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
TAZEWELL...MARION...WYTHEVILLE...PULASKI...INDEPENDENCE...
WHITETOP...TROUTDALE...VOLNEY...GALAX
1047 PM EST MON JAN 25 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM EST TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM EST TUESDAY. 

* STRONG WEST WINDS WILL PERSIST THROUGH EARLY TUESDAY MORNING.

* WEST WINDS AT 15 TO 30 MPH WITH GUSTS TO 50 MPH CAN BE 
  EXPECTED.

* THESE WINDS MAY BE STRONG ENOUGH TO DOWN TREES AND POWER LINES 
  DUE TO THE WET SOIL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
570 
WWUS71 KRNK 260829
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
329 AM EST TUE JAN 26 2010

...GUSTY WEST WINDS GRADUALLY DIMINISHING...

.GUSTY WEST WINDS HAVE GRADUALLY DIMINISHED ACROSS THE MOUNTAINS
EARLY THIS MORNING. THE PASSAGE OF AN UPPER LEVEL DISTURBANCE MAY
BRING AN INCREASE IN WINDS AGAIN LATE THIS AFTERNOON INTO TONIGHT.

NCZ001-002-018-VAZ007-009-012-013-015-016-260930-
/O.CAN.KRNK.WI.Y.0004.000000T0000Z-100126T0900Z/
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-WYTHE-PULASKI-GRAYSON-
CARROLL-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
TAZEWELL...MARION...WYTHEVILLE...PULASKI...INDEPENDENCE...
WHITETOP...TROUTDALE...VOLNEY...GALAX
329 AM EST TUE JAN 26 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND
ADVISORY. 

WIND GUSTS HAVE DIMINISHED TO LESS THAN 45 MPH. GUSTY WEST WINDS
WILL CONTINUE FROM EARLY THIS MORNING INTO TODAY...BUT ARE
EXPECTED TO REMAIN BELOW 45 MPH. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Jan 25, 3:43 PM EST, 1 hour 13 minutes earlier.

Area forecast discussion, Jan 25, 3:43 PM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
343 PM EST MON JAN 25 2010

.SYNOPSIS...
A COLD FRONT WILL EXIT EAST THIS EVENING WITH COLDER AIR MOVING IN
BEHIND IT OVERNIGHT. A SERIES OF UPPER DISTURBANCES WILL BRING
SNOW SHOWERS OFF AND ON TO THE MOUNTAINS THROUGH TUESDAY NIGHT.
HIGH PRESSURE WILL BUILD WEDNESDAY...FOLLOWED BY ANOTHER STORM
SYSTEM FOR THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TUESDAY/...
SECOND COLD FRONT PUSHING THROUGH NOW WILL SEND OUR TEMPERATURES
PLUMMETING TONIGHT. THE UPPER TROUGH OVER THE OHIO VALLEY IS GOING
TO LIFT NORTHEAST INTO THE NORTHEAST U.S. AND SE CANADA THROUGH
TUESDAY. LOOKING AT THE LOW LVL FLOW REMAIN WEST THIS PERIOD WITH
SOME DECENT PRESSURE RISES BUT 8H WINDS REMAIN AT OR BELOW 40
KNOTS. THE POTENTIAL EXISTS FOR HIGHER WIND GUSTS IN THE 40 TO 45
MPH RANGE. HOWEVER...WILL BE ISOLATED...AND WILL MENTION THE
THREAT IN THE HWO REGARDING ANY TREES THAT MAY BLOW DOWN DUE TO
WET SOILS THRU TONIGHT.

WE WILL SEE SOME SOME SHOWER COVERAGE IN THE PIEDMONT EARLY
THIS EVENING ALONG THE FRONT WITH A BETTER COVERAGE ARRIVING IN
THE WEST. COLDER AIR WILL SWITCH THE PRECIP IN THE WEST TO SNOW
SHOWERS BY MIDNIGHT.

THROUGH TUESDAY...LOOKING AT SNOW ACCUMULATING IN THE 1 TO 3 INCH
RANGE OVER THE UPSLOPE AREAS OF SE WV INTO NW NC...HIGHEST OVER
WRN GREENBRIER.

WENT CLOSE TO MAV GUIDANCE TONIGHT AND COLDER IN THE WEST TOMORROW.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
NW TO WEST FLOW IN THE UPPER TROUGH REGION WILL KEEP US COLD INTO
TUE NIGHT WITH SHORTWAVE MOVING NEWD THROUGH THE CENTRAL APPS
BRINGING A DIMINISHING TREND IN SNOW SHOWERS.

BY WEDNESDAY...THE UPPER FLOW FLATTENS AND WILL SEE A BRIEF PERIOD
OF QUIET WX. TEMPS WILL SLOWLY MODERATE AS THE SFC HIGH MOVES TO
OUR SOUTH. A NRN STREAM SHORTWAVE AND ASSOCIATED COLD FRONT WILL
BRING THE NEXT THREAT OF RAIN OR SNOW SHOWERS TO THE AREA
THURSDAY...ALBEIT IT LOOKS LIKE IT WILL BE CONFINED TO THE WEST.
THE MAIN WX FEATURE OCCURS AFTER THIS PERIOD.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
WE WILL BE LOOKING AT THE POTENTIAL FOR A WINTER WEATHER EVENT
FRIDAY INTO SATURDAY. WE WILL FIRST SET THE STAGE FOR COLD AIR
ACROSS THE REGION THURSDAY NIGHT AS A COLD FRONT MOVES SOUTH THROUGH
THE AREA. WE ARE EXPECTING SOME SCATTERED RAIN AND SNOW SHOWERS
ACROSS THE AREA THIS NIGHT WITH THE PASSAGE OF THE COLD FRONT. ON
FRIDAY...THE FRONT WILL BE TO THE SOUTH OF THE AREA WITH COLD AIR IN
ITS WAKE ACROSS THE REGION. FRIDAY INTO SATURDAY...MODEL GUIDANCE
VARIES AS TO THE PATH AND TIMING OF WHAT WILL BE A DEVELOPING
SOUTHERN STREAM SYSTEM THAT WILL HEAD NORTHEAST ALONG THE EAST
COAST. THE GFS AND ECMWF FAVOR A MORE SOUTHERN TRACK OF THE SYSTEM
ASSOCIATED SURFACE LOW. BOTH OF THESE SOLUTIONS SUGGEST A SNOW
FORECAST FOR JUST ABOUT THE ENTIRE AREA SAVE A SMALL PERIOD OF TIME
FRIDAY INTO SATURDAY WHEN 850 MB TEMPS WILL JUST BARELY BE GREATER
THE 0 C NEAR THE NC/VA BORDER. THE CANADIAN SOLUTION IS MUCH FARTHER
NORTH WITH THE TRACK OF THE LOW WITH NOTABLY MILDER 850 MB
TEMPERATURES ACROSS THE REGION...SUGGESTING SNOW ACROSS THE FAR
NORTHERN PARTS OF THE AREA AND A WINTRY MIX ACROSS THE SOUTHERN
2/3RDS. AT THIS TIME...WILL FOLLOW CLOSELY WITH HPC TEMPERATURES AND
POPS DURING THE PERIOD WITH EITHER A RAIN...SNOW...OR RAIN/SNOW MIX
FORECAST FOR THE AREA BASED UPON SURFACE TEMPERATURES ALONE.

AS WE GET ON THE BACKSIDE OF THE SYSTEM SATURDAY INTO SATURDAY
NIGHT...WINDS WILL TURN NORTHWEST AND HELP GENERATE SOME UPSLOPE
SNOW SHOWERS IN WESTERN PORTIONS OF THE AREA. THESE ARE EXPECTED TO
COME TO AN END LATE SATURDAY NIGHT.

SUNDAY INTO MONDAY...HIGH PRESSURE WILL BUILD OVER THE AREA BRINGING
A DRY FORECAST TO THE ENTIRE AREA. TEMPERATURES WILL BEGIN TO
MODERATE ON MONDAY AS WE WILL BE ON THE WEST SIDE OF CENTER OF THE
HIGH AND WINDS WILL BE INCREASING FROM THE SOUTHWEST.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
SEE EQUIPMENT SECTION ABOUT CEILOMETER MALFUNCTIONS AT LYH AND BLF.

TERMINALS FROM ROANOKE EAST WILL BE VFR THROUGH THE
PERIOD. THE MAIN EMPHASIS WILL BE THE WINDS HERE THROUGH THE
PERIOD...WITH GUSTS TO 25 TO 30 KNOTS EXPECTED ON A WEST TO WSW WIND.

AT BLF/LWB...LOOKING AT MVFR CONDITIONS WITH IFR LATE TONIGHTINTO
TUESDAY AT BLF AS WEST FLOW MOISTURE WITH UPPER TROUGH MOVES IN.
WINDS HERE WILL ALSO BE GUSTY THROUGH THE AFTERNOON AND AGAIN
OVERNIGHT WITH SECOND FRONT MOVING THROUGH.

HIGH PRESSURE SHOULD BRING A RETURN OF VFR TO ALL LOCATIONS WED
INTO THU. ANOTHER STORM SYSTEM MAY BRING A RETURN TO MVFR IN LOWER
CLOUDS AND PRECIP LATER THURSDAY NIGHT INTO FRIDAY.

&&

.HYDROLOGY...
AREAL AND RIVER FLOODING ONGOING OR ANTICIPATED AFTER 2 TO AS MUCH
AS 5 INCHES OF RAIN HAD FALLEN OVER THE AREA. SEE OUR WEB PAGE FOR
THE LATEST ADVISORIES AND WARNINGS.

PER COORDINATION WITH AEP...WILL BE EXTENDING THE FLASH FLOOD
WATCH FOR THE BUCK DAM AREA AND DOWNSTREAM TO CLAYTOR LAKE DUE TO
ICE JAM ISSUES.

&&

.EQUIPMENT...
MALFUNCTION OF THE NEW CEILOMETERS AT ROA...LYH...AND BLF HAS BEEN
REPORTED BY NATIONAL WEATHER SERVICE EASTERN REGION. THE CEILING
HEIGHT AT ROA IS BEING CORRECTED BY THE ON SITE OBSERVER. THE
CEILING AT BLF WILL NOT BE REPORTED OVERNIGHT. THE CEILING AT LYH
MAY NOT BE REPRESENTATIVE DURING THE OVERNIGHT HOURS WHEN THE
CONTROL TOWER IS CLOSED.

THE DANVILLE RIVER GAGE IS WORKING AGAIN.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR VAZ012-013-016.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JJ/WP
NEAR TERM...WP
SHORT TERM...WP
LONG TERM...DS
AVIATION...DS/JJ/WP
HYDROLOGY...
EQUIPMENT...
Hazardous weather outlook, Jan 25, 10:53 AM EST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1053 AM EST MON JAN 25 2010

WVZ043>045-261600-
SUMMERS-MONROE-GREENBRIER-
1053 AM EST MON JAN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A RIVER FLOOD WARNING IS IN EFFECT ALONG THE GREENBRIER RIVER FOR
MODERATE FLOODING.

THERE WILL BE SOME ACCUMULATING SNOWS IN THE MOUNTAINS TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A RIVER FLOOD WARNING IS IN EFFECT ALONG THE GREENBRIER RIVER FOR
MODERATE FLOODING.

SNOW SHOWERS WILL CONTINUE TUESDAY WITH SOME ACCUMULATIONS
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-018-VAZ007-009-015-WVZ042-261600-
ASHE-WATAUGA-TAZEWELL-SMYTH-GRAYSON-MERCER-
1053 AM EST MON JAN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

WEST WINDS WILL GUST UP TO 30 TO 40 MPH THIS AFTERNOON. WITH A WET
GROUND...A FEW SMALL OR DEAD TREES COULD FALL.

TONIGHT...SNOW SHOWERS MAY BRING LIGHT ACCUMULATIONS TO THE
HIGHER TERRAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LIGHT ACCUMULATING SNOW SHOWERS WILL CONTINUE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ012-013-016-261600-
WYTHE-PULASKI-CARROLL-
1053 AM EST MON JAN 25 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

WEST WINDS MAY GUST AS HIGH AS 35 MPH THIS AFTERNOON. THIS
COMBINED WITH A WET GROUND MAY LEAD TO A FEW SMALL OR DEAD TREES
TO FALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ002-VAZ010-011-014-017>020-261600-
ALLEGHANY NC-BLAND-GILES-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-BATH-
1053 AM EST MON JAN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

WEST WINDS MAY GUST AS HIGH AS 35 TO 40 MPH. THIS COMBINED WITH A
SATURATED GROUND MAY CAUSE SOME SMALL OR DEAD TREES TO FALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ023-024-034-035-045>047-261600-
BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-
1053 AM EST MON JAN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

FLOOD WARNINGS EXIST FOR THE JAMES RIVER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

FLOOD WARNINGS EXIST FOR THE JAMES RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ005-006-VAZ022-033-043-044-058-059-261600-
ROCKINGHAM-CASWELL-ROANOKE-FRANKLIN-HENRY-PITTSYLVANIA-HALIFAX-
CHARLOTTE-
1053 AM EST MON JAN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

FLOOD WARNINGS EXIST FOR THE ROANOKE AND DAN RIVERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

FLOOD WARNINGS EXIST FOR THE ROANOKE AND DAN RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003-004-019-020-VAZ032-261600-
SURRY-STOKES-WILKES-YADKIN-PATRICK-
1053 AM EST MON JAN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jan 25, 11:27 AM EST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1127 AM EST MON JAN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLOOD            4 ESE LEWISBURG         37.77N 80.38W
01/25/2010                   GREENBRIER         WV   LAW ENFORCEMENT

            WATER STILL COVERING ROAD NEAR CALDWELL.

1100 AM     FLOOD            2 SW NEOLA              37.94N 80.16W
01/25/2010                   GREENBRIER         WV   LAW ENFORCEMENT

            WATER OVER HIGHWAY 92 BUT RECEEDING.

1100 AM     FLOOD            5 S WHITE SULPHUR SPRIN 37.72N 80.29W
01/25/2010                   GREENBRIER         WV   LAW ENFORCEMENT

            WATER STILL COVERING TUCKAHOE ROAD.

&&

HYSELL
Local storm report, Jan 25, 11:48 AM EST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1148 AM EST MON JAN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     FLASH FLOOD      5 ESE FALCONERVILLE     37.50N 79.03W
01/25/2010                   AMHERST            VA   EMERGENCY MNGR

            FLOOD WATERS CAUSED A CULVERT TO COLLAPSE ON MANSION WAY.

0500 AM     FLASH FLOOD      5 N AMHERST             37.65N 79.07W
01/25/2010                   AMHERST            VA   EMERGENCY MNGR

            FLOOD WATERS CAUSED A PORTION OF TURKEY MOUNTAIN ROAD TO
            WASH OUT.

1115 AM     FLOOD            3 S PLEASANT VIEW       37.57N 79.24W
01/25/2010                   AMHERST            VA   EMERGENCY MNGR

            WAGON TRAIL ROAD STILL CLOSED DUE TO HIGH WATER.

1115 AM     FLOOD            2 WSW FORKS OF BUFFALO  37.67N 79.22W
01/25/2010                   AMHERST            VA   EMERGENCY MNGR

            BUFFALO SPRINGS TURNPIKE STILL CLOSED DUE TO HIGH WATER.

&&

PHYSELL
Local storm report, Jan 25, 11:57 AM EST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1157 AM EST MON JAN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     FLOOD            5 NNW DUBLIN            37.18N 80.75W
01/25/2010                   PULASKI            VA   EMERGENCY MNGR

            MUDSLIDE ON LITTLE CREEK ROAD ONE MILE FROM ROUTE 100.

&&

PHYSELL
Local storm report, Jan 25, 12:49 PM EST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1249 PM EST MON JAN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     FLOOD            2 W SHAWSVILLE          37.17N 80.30W
01/25/2010                   MONTGOMERY         VA   DEPT OF HIGHWAYS

            ROCKSLIDE ON FRIENDSHIP ROAD.

1200 PM     FLOOD            1 ESE SHAWSVILLE        37.16N 80.25W
01/25/2010                   MONTGOMERY         VA   DEPT OF HIGHWAYS

            WATER STANDING ON ALLEGHANY SPRING ROAD IN LOW WATER
            CROSSING.

1200 PM     FLOOD            4 SSW SHAWSVILLE        37.11N 80.29W
01/25/2010                   MONTGOMERY         VA   DEPT OF HIGHWAYS

            WATER STILL STANDING OVER LAVENDER ROAD IN LOW WATER
            CROSSING.

1200 PM     FLOOD            2 SE CHILDRESS          37.05N 80.50W
01/25/2010                   MONTGOMERY         VA   DEPT OF HIGHWAYS

            FAIRVIEW CHURCH ROAD CLOSED DUE TO STANDING WATER IN LOW
            WATER CROSSING.

&&

PHYSELL
Special weather statement, Jan 25, 3:40 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
340 PM EST MON JAN 25 2010

NCZ003>006-019-020-VAZ032-033-043-044-252245-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
HENRY-PITTSYLVANIA-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO...
YADKINVILLE...STUART...ROCKY MOUNT...MARTINSVILLE...DANVILLE
340 PM EST MON JAN 25 2010

...THREAT OF SMALL HAIL WITH LINE OF SHOWERS THIS AFTERNOON...

A NARROW LINE OF SHOWERS WITH SMALL HAIL AND HEAVY RAIN WILL SLIDE
EAST ACROSS THE PIEDMONT THROUGH LATE AFTERNOON. LOCATIONS SUCH AS
MARTINSVILLE...DANBURY AND YADKINVILLE COULD SEE THE SMALL HAIL.
THIS LINE WILL DROP A QUICK ONE QUARTER INCH OF RAIN.

IF TRAVELING...BE ALERT TO POOR VISIBILITIES IN HEAVIER RAINS AND
SLICK ROADS WITH PONDED WATER.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 7:07 PM ESTFlash Flood WarningRNKAlleghany, Ashe, Watauga, Wilkes12 hr
Jan 24, 9:03 PM ESTFlash Flood WarningRNKSurry, Wilkes, Yadkin6 hr
Jan 24, 10:22 PM ESTFlash Flood WarningRNKStokes6 hr
Jan 24, 11:53 PM ESTFlash Flood WarningRNKRockingham6 hr
Jan 25, 2:50 AM ESTAreal Flood WarningRNKSurry, Wilkes, Yadkin6 hr
Jan 25, 4:15 AM ESTAreal Flood WarningRNKStokes6 hr
Jan 25, 5:50 AM ESTAreal Flood WarningRNKRockingham6 hr
Jan 25, 9:44 AM ESTAreal Flood WarningRNKSurry3 hr
Jan 25, 11:46 AM ESTAreal Flood WarningRNKRockingham28 hr
Jan 24, 7:57 PM ESTFlash Flood WarningRNKTazewell6 hr
Jan 24, 8:06 PM ESTFlash Flood WarningRNKCarroll, Grayson, City of Galax6 hr
Jan 24, 9:10 PM ESTFlash Flood WarningRNKPatrick6 hr
Jan 24, 10:26 PM ESTFlash Flood WarningRNKFranklin, Henry, City of Martinsville6 hr
Jan 24, 10:35 PM ESTFlash Flood WarningRNKAlleghany, Bath, City of Covington6 hr
Jan 24, 10:53 PM ESTFlash Flood WarningRNKBotetourt, Roanoke, Rockbridge, City of Buena Vista, City of Lexington, City of Roanoke and 1 more6 hr
Jan 24, 11:09 PM ESTFlash Flood WarningRNKAmherst, Bedford, City of Lynchburg, City of Roanoke6 hr
Jan 25, 12:14 AM ESTFlash Flood WarningRNKCampbell, Pittsylvania, City of Danville6 hr
Jan 25, 1:45 AM ESTFlash Flood WarningRNKAppomattox, Buckingham4 hr
Jan 25, 1:50 AM ESTAreal Flood WarningRNKCarroll, Grayson, City of Galax6 hr
Jan 25, 2:54 AM ESTAreal Flood WarningRNKPatrick6 hr
Jan 25, 4:22 AM ESTAreal Flood WarningRNKCraig, Giles, Montgomery6 hr
Jan 25, 4:27 AM ESTAreal Flood WarningRNKFranklin, Henry, City of Martinsville6 hr
Jan 25, 4:28 AM ESTAreal Flood WarningRNKAlleghany, Bath, City of Covington6 hr
Jan 25, 4:33 AM ESTAreal Flood WarningRNKBedford, Botetourt, Craig, Roanoke, Rockbridge, City of Buena Vista and 3 more6 hr
Jan 25, 5:13 AM ESTAreal Flood WarningRNKAmherst, Bedford, City of Lynchburg6 hr
Jan 25, 5:48 AM ESTRiver Flood WarningRNKCampbell, Pittsylvania28 hr
Jan 25, 5:48 AM ESTRiver Flood WarningRNKCampbell, Charlotte, Halifax35 hr
Jan 25, 6:07 AM ESTAreal Flood WarningRNKCampbell, Pittsylvania, City of Danville6 hr
Jan 25, 6:10 AM ESTAreal Flood WarningRNKAppomattox, Buckingham6 hr
Jan 25, 7:42 AM ESTAreal Flood WarningRNKCarroll, Grayson, City of Galax6 hr
Jan 25, 7:53 AM ESTAreal Flood WarningRNKTazewell6 hr
Jan 25, 8:43 AM ESTAreal Flood WarningRNKPulaski, Wythe6 hr
Jan 25, 10:00 AM ESTAreal Flood WarningRNKCraig, Giles, Montgomery4 hr
Jan 25, 10:32 AM ESTAreal Flood WarningRNKAlleghany, Bath, City of Covington16 hr
Jan 25, 10:39 AM ESTAreal Flood WarningRNKBotetourt, Roanoke, Rockbridge, City of Buena Vista, City of Lexington, City of Roanoke and 1 more4 hr
Jan 25, 11:18 AM ESTAreal Flood WarningRNKAmherst, Bedford, City of Lynchburg4 hr
Jan 25, 12:00 PM ESTAreal Flood WarningRNKCampbell, Pittsylvania20 hr
Jan 25, 12:14 PM ESTAreal Flood WarningRNKAppomattox3 hr
Jan 25, 2:25 PM ESTAreal Flood WarningRNKAlleghany, Bedford, Botetourt, Montgomery, Roanoke, Rockbridge and 4 more24 hr

Nearby

Wind Advisories in Virginia, 2010Wind Advisories in North Carolina, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.